Can probiotics cause heart palpitations?

Heart palpitations that occur after using probiotics might be causing harm to the body. This is an indication of a severe allergic reaction or anaphylaxis. An allergic reaction to probiotics is considered uncommon but any time a supplement is taken, the individual might be at risk for developing one. It is recommended to consult a doctor first before using probiotics whether it is safe.

Close look on probiotics

Probiotics are considered as beneficial bacteria that thrive in the GI tract, colon and vagina. The lactobacillus acidophilus is the widely sold probiotic used to manage diarrhea, allergies, vaginosis and respiratory infections.

probiotics-heart-palpitations

If the individual ends up with an elevated heart rate along with a faint pulse, stomach pain, shortness of breath, drop in the blood pressure and lightheadedness, call for emergency assistance.

If the individual starts to use probiotics daily, a doctor should be consulted. It is important to note that probiotics are typically present in yogurt since the bacteria is utilized as cultures in yogurt that provides its tart flavor and low lactose content.

Why does heart palpitations occur?

Heart palpitations might be an indication of an allergic reaction. If the individual ends up with an elevated heart rate along with a faint pulse, stomach pain, shortness of breath, drop in the blood pressure and lightheadedness, call for emergency assistance.

Severe allergic reactions necessitate emergency care since a shot of epinephrine might be needed to restore the normal functionality of the body.

Am I at risk for anaphylaxis?

Anaphylaxis is a severe allergic reaction that affects the whole body. This reaction starts abruptly, usually in a few seconds up to minutes after using a probiotic supplement.

One or several of the ingredients might be not recognized by the immune system as safe which initiates the body to attack the substance. Chemicals are released which sends the body into a state of shock. The large amounts of histamine can cause the muscles to constrict while the blood vessels become dilated which causes most of the symptoms including heart palpitations.

Management

A shot of adrenalin or epinephrine will allow the muscles to relax and restore the normal heart rate as well as the blood vessels. If not promptly treated, complications might arise that can lead to death.

Tags:

No comments yet.

Leave a Reply

Please complete this captcha * Time limit is exhausted. Please reload CAPTCHA.